Forums

Photo Gallery

Site map
Search
0The virtual community for English-speaking expats and Russians
  Main page   Make it home    Expat list   Our partners     About the site   FAQ
Please log in:
login:
password:
To register  Forgotten your password?   
  Survival Guide   Calendars
  Phone Directory   Dining Out
  Employment   Going Out
  Real Estate   Children
   Sunday
   April 11
Ask the Dentist
Ask the Realtor
Survival Guide
Phone Directory
 Post a question
 Back to questions list
 Read earlier questions
Ask the Doctor
Free Medical Advice sponsored by
Got an ache or pain? Have a question about a prescription or over-the-counter drug? Looking for some FREE medical advice?
Question:
I have been taking Prozac for the past 4 years. However, I am now trying to get pregnant and wondering 2 things - firstly is it safe to continue Prozac during pregnancy? Secondly, if it is unsafe, how should I best stop taking Prozac without withdrawal symptoms? Thank you.
gb
Answer:
Answer: Thank you for your email which brings up several issues. Generally speaking, it is best to avoid any medication in pregnancy unless it is absolutely necessary and has been prescribed by your doctor. As a rule it is recommended that you continue to take Prozac in pregnancy if the benefits outweigh the disadvantages. It is very important to weigh up the pros and cons carefully. Most people take Prozac to treat depressive illness, which can be a very serious condition. If you have been successfully treated for the last four years, then it is certainly not wise to stop taking medication without very careful consideration. This is something that needs to be discussed with your doctor. There have unfortunately not been many scientific studies to help determine whether or not Prozac (and the other anti-depressants in this category) are safe in pregnancy. Therefore medical experts cannot be conclusive about its absolute safety. Having said that, many women have taken Prozac during pregnancy without any ill effects. Mother's well being is very important and usually the benefits outweigh the disadvantages. You should not stop taking Prozac without consulting your personal physician. If you and your physician decide it is safe for you to stop taking it, you may need to taper off, but this really depends on the dose you are taking. Hope this helps.
Copyright © The Moscow Expat Site, 1999-2021Editor  Sales  Webmaster +7 (903) 722-38-02